Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 284, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 6, 2010, 6:13 PM EDT for Jasper County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2010, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 6, 2010, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Jasper County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 1:25 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2227 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
628
WUUS52 KFFC 062213
SVRFFC
GAC159-062245-
/O.NEW.KFFC.SV.W.0284.100806T2213Z-100806T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT FRI AUG 6 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JASPER COUNTY IN CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR MONTICELLO...MOVING SOUTHEAST AT
15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PIEDMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR GEORGIA.
&&
LAT...LON 3332 8353 3321 8354 3317 8355 3336 8374
3345 8367 3340 8353 3333 8353
TIME...MOT...LOC 2213Z 302DEG 12KT 3333 8363
$$1 follow-up statement
396
WWUS52 KFFC 062236
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT FRI AUG 6 2010
GAC159-062245-
/O.CON.KFFC.SV.W.0284.000000T0000Z-100806T2245Z/
JASPER GA-
636 PM EDT FRI AUG 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL JASPER COUNTY...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF SHADY DALE...
MOVING SOUTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR GEORGIA.
&&
LAT...LON 3336 8353 3331 8353 3329 8354 3330 8359
3337 8361 3342 8359 3340 8353
TIME...MOT...LOC 2236Z 302DEG 12KT 3329 8355
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:56 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 6, 3:56 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT FRI AUG 6 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... A SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF NORTH AND CENTRAL GA THROUGH 9 PM THIS EVENING. A COLD FRONT HAS SLIPPED INTO NORTH GA AND WILL SAG INTO THE ATLANTA METRO AREA THIS EVENING... THEN INTO CENTRAL GA ON SATURDAY. DEEP ABUNDANT MOISTURE (2.2+ PW'S)... 2500-3500 CAPES AND A SERIES OF DISTURBANCES IN THE UPPER LEVEL WNW FLOW WILL SUPPORT STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON AND EVENING HOURS. WEAK SHEAR...DEEP MOISTURE AND HIGH CAPES CONTINUE TO SUGGEST THE MAIN STORM THREATS WILL BE STRONG TO DAMAGING WIND AND HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE...BUT MAINLY ACROSS NORTH GA WHERE THE COOLER TEMPS ALOFT ARE ADVECTING IN FROM THE NW. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY PERSIS THROUGH THE NIGHT ALONG AND AHEAD OF THE FRONT...BUT EXPECT THE SEVERE THREAT TO GREATLY DIMINISH DURING THE EVENING WITH LOSS OF DAYTIME HEATING. THE GFS IS SLOWER MOVING THE FRONT SOUTH ON SATURDAY WHILE THE NAM PUSHES IT SOUTH OF ATLANTA BY DAYTIME HEATING. HAVE COMPROMISED AND WILL CONTINUE TO SHOW A LOW CHANCE POP IN THE ATLANTA AREA SATURDAY AFTERNOON... HOWEVER BELIEVE THE GREATER STORM THREAT ON SATURDAY WILL BE ALONG AND SOUTH OF A FRANKLIN TO MCDONOUGH TO WASHINGTON LINE...AND THIS THREAT WILL GRADUALLY SHIFT SOUTHWARD THROUGH SATURDAY AFTERNOON AND EVENING AS THE FRONT SAGS SOUTHWARD. A DRY NW FLOW ALOFT BECOMES WELL ESTABLISHED BY LATE SATURDAY... WHICH SHOULD DRIVE THE FRONT TO THE FAR SOUTHERN REACHES OF THE FORECAST AREA BY SUNDAY MORNING...WHERE IT POSSIBLY MEANDERS AND PROVIDES A FOCUS FOR ISOLATED TO LOW SCATTERED STORMS ON SUNDAY. THE DRIER...MORE STABLE AIR MASS SPREADING IN FROM THE NORTH SHOULD HELP HINDER ANY STRONG STORM DEVELOPMENT ON SUNDAY. AS FOR TEMPS... HAVE LEANED TOWARD THE COOLER MET LOWS AND HIGHS FOR NORTH GA... AND WARMER MAV LOWS AND HIGH FURTHER SOUTH. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING FOR AREAS SOUTH OF A LAGRANGE TO MILLEDGEVILLE LINE. FOR SATURDAY... WARM... HUMID CONDITIONS WILL PERSIST ON SATURDAY AHEAD OF THE FRONT FOR PARTS OF CENTRAL GA... WITH HEAT INDEX VALUES EXPECTED AT OR ABOVE THE 105 MARK. HAVE ISSUED ANOTHER HEAT ADVISORY FOR SATURDAY FROM NOON-6 PM FOR THOSE AREAS GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO LOUISVILLE LINE. HOWEVER... IF THE FRONT PUSHES FURTHER SOUTH THAN EXPECTED... THE HIGH HEAT INDEX VALUES MAY NOT BE EXPERIENCED. .LONG TERM /MONDAY THROUGH FRIDAY/... EXTENDED MODELS CONTINUE TO SHOW THE FRONTAL BOUNDARY PUSHING SOUTH OF THE COUNTY WARNING AREA BY MONDAY...WITH HIGH PRESSURE BUILDING IN FROM THE NORTH THROUGH TUESDAY NIGHT. THE LATEST GFS AND ECMWF CONTINUE TO HINT AT A WEAK EASTERLY WAVE DEVELOPING AND MOVING ACROSS FLORIDA AND INTO THE EASTERN GULF TUESDAY-WEDNESDAY TIME FRAME... WHICH COULD ENHANCE PRECIP CHANCES ACROSS CENTRAL GEORGIA. PLAN TO KEEP POPS GENERALLY LOW FOR NOW (20%)...WITH SEVERAL MODEL RUNS YET TO GO. LITTLE RELIEF FROM THE HEAT INDICATED DURING THE PERIOD WITH HIGHS PROGGED WELL INTO THE 90S EACH DAY AND LOWS IN THE LOWER AND MID 70S. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 95 71 95 72 / 50 30 20 10 10 ATLANTA 74 93 75 94 75 / 50 30 20 10 10 BLAIRSVILLE 65 87 62 87 65 / 40 20 10 10 10 CARTERSVILLE 68 93 66 95 67 / 50 20 20 10 10 COLUMBUS 76 94 76 95 76 / 50 50 30 20 20 GAINESVILLE 72 93 73 93 73 / 50 20 20 10 10 MACON 75 95 74 95 75 / 50 50 30 20 20 ROME 70 93 65 94 66 / 40 20 10 10 10 PEACHTREE CITY 71 94 69 94 69 / 50 30 20 10 10 VIDALIA 77 95 75 95 76 / 50 50 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION... MERIWETHER...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PIKE... PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. HEAT ADVISORY FROM NOON TO 6 PM EDT SATURDAY FOR THE FOLLOWING ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON... LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH... PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER... WILCOX...WILKINSON. SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DAWSON...DEKALB... DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT... HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS... PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS... UNION...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WHITE...WILCOX...WILKES...WILKINSON. && 39
Hazardous weather outlook, Aug 6, 2:04 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT FRI AUG 6 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 204 PM EDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA...WITH SOME SEVERE STORMS POSSIBLE. .SYNOPSIS... A WEAK FRONTAL BOUNDARY CONTINUES TO SETTLE SOUTHWARD INTO THE STATE TODAY. .PRIMARY HAZARDS... DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND VERY HEAVY DOWNPOURS WILL BE THE PRIMARY HAZARDS. .OTHER HAZARDS... DANGEROUS HEAT CONDITIONS ARE AGAIN EXPECTED TODAY WITH INDEX VALUES OF 100 TO 110 SOUTH OF A LINE FROM LAGRANGE TO MILLEDGEVILLE TO LOUISVILLE. .DISCUSSION... AS THE WEAK FRONTAL BOUNDARY SETTLES INTO GEORGIA TODAY...IT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. INSTABILITY WILL BE HIGH THIS AFTERNOON...WITH MODELED CAPE VALUES BETWEEN 2500 AND 3500 AND LIFTED INDEX VALUES BETWEEN -2 AND -4. THIS INSTABILITY WILL BE ENOUGH FOR STRONG STORMS TO DEVELOP AND SOME COULD BE SEVERE. THE PRIMARY HAZARD WITH SEVERE STORMS WILL BE DAMAGING WINDS...ALTHOUGH SOME HAIL MAY ALSO BE POSSIBLE. HEAT AND AMPLE MOISTURE WILL FUEL DEVELOPMENT...AND WITH PRECIPITABLE WATER VALUES APPROACHING TWO INCHES...LOCALLY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS EXPECTED SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH 9 PM ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Aug 6, 5:21 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT FRI AUG 6 2010 GAZ034-045-062200- 521 PM EDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH WINDS AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING IN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 600 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DORAVILLE TO LILBURN...MOVING SOUTHEAST AT 25 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT. 19
Special weather statement, Aug 6, 5:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT FRI AUG 6 2010 GAZ048-062215- 540 PM EDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN NEWTON COUNTY UNTIL 615 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN NEWTON COUNTY FROM NEWBORN...TO STARRSVILLE...TO OAK HILL...MOVING SOUTHEAST AT 5 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. 19
Special weather statement, Aug 6, 5:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT FRI AUG 6 2010 GAZ046-057-062230- 545 PM EDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHERN HENRY AND ROCKDALE COUNTIES UNTIL 630 PM EDT... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN ROCKDALE AND NORTHEAST HENRY COUNTY FROM MAGNET TO PAONLA MOUNTAIN STATE PARK...MOVING EAST AT 5 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. 19
Special weather statement, Aug 6, 5:54 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 PM EDT FRI AUG 6 2010 GAZ049-059-060-062300- 554 PM EDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN PUTNAM...JASPER...AND MORGAN COUNTIES UNTIL 700 PM EDT... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS DEVELOPING ACROSS THE INDICATED COUNTIES...NEAR GODFREY...EAST OF EATONTON ALONG THE WESTERN SIDE OF LAKE OCONEE...AND NEAR MONTICELLO...MOVING SOUTHEAST AT 10 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. 19
Special weather statement, Aug 6, 5:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 PM EDT FRI AUG 6 2010 GAZ069-062230- 556 PM EDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN UPSON COUNTY UNTIL 630 PM EDT... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUNNYSIDE...MOVING SOUTHEAST AT 15 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. 19
Special weather statement, Aug 6, 6:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT FRI AUG 6 2010 GAZ033-042>044-062245- 601 PM EDT FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DOUGLAS...EASTERN CARROLL AND SOUTHERN FULTON COUNTIES UNTIL 645 PM EDT... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM ATLANTA HARTSFIELD-JACKSON INTERNATIONAL AIRPORT...TO DOUGLASVILLE...TO VILLA RICA...MOVING SOUTHEAST AT 5 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:20 PM EDT | Heat Advisory | FFC | Bibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 25 more | 27 hr |
| Aug 6, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 28 min |
| Aug 6, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Newton, Rockdale | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.